MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number 407207
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a pulmonary vein isolation / atrial fibrillation ablation procedure, an effusion occurred.There were no difficulties obtaining venous access or placing the cs catheter or mapping the right atrium.While preparing to access the left atrium through transseptal access, the physician noted the patient had a thick septum which was confirmed via ice.Transseptal access was attempted multiple times and although access was obtained with the brk-1 needle, the introducer could not be advanced.The introducer eventually advanced and a small effusion was noted post transseptal access.The case then proceeded with a map of the left atrium and then ablation.An echo tech came in multiple times throughout the procedure to monitor the effusion.The left pulmonary veins and part of the posterior wall were isolated when the effusion became larger and the physician elected to abandon the case.A pericardiocentesis was performed which stabilized the patient.There were no performance issues with any abbott devices.The physician felt the effusion occurred during transseptal access and giving heparin during the procedure caused enlargement of the effusion.He also indicated, this was anatomy related.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key14166427
Report Number3008452825-2022-00386
Device Sequence Number20089737
Product Code DRC
UDI-Device Identifier05414734205177
UDI-Public05414734205177
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number407207
Device Catalogue Number407207
Device Lot Number8325559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight114 KG